Alert archive / California / Gale Warnings in 2025
Gale Warning 57, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 17, 2025, 2:17 PM PST. It took effect at Dec 18, 2025, 6:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2025, 2:17 PM PST (22:17 UTC)
- In effect from
- Dec 18, 2025, 6:00 AM PST
- Expired
- Dec 19, 2025, 3:11 AM PST
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
439 WHUS76 KEKA 172217 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 217 PM PST Wed Dec 17 2025 PZZ450-180630- /O.CON.KEKA.SC.Y.0136.000000T0000Z-251219T0300Z/ /O.UPG.KEKA.GL.A.0043.251219T0300Z-251219T1700Z/ /O.NEW.KEKA.GL.W.0057.251219T0300Z-251219T1700Z/ Pt St George to Cape Mendocino out 10 nm- 217 PM PST Wed Dec 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 7 PM THURSDAY TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 12 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 7 PM Thursday to 9 AM PST Friday. For the Small Craft Advisory, until 7 PM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-180630- /O.CON.KEKA.SC.Y.0137.000000T0000Z-251218T1400Z/ /O.UPG.KEKA.GL.A.0043.251218T1400Z-251219T1700Z/ /O.NEW.KEKA.GL.W.0057.251218T1400Z-251219T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 217 PM PST Wed Dec 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 13 feet expected. For the Small Craft Advisory, southeast winds 5 to 15 kt and seas 10 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM Thursday to 9 AM PST Friday. For the Small Craft Advisory, until 6 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-180630- /O.CON.KEKA.SC.Y.0136.251218T0200Z-251218T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 217 PM PST Wed Dec 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 PM this evening to 6 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
810 WHUS76 KEKA 180433 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 833 PM PST Wed Dec 17 2025 PZZ450-181245- /O.CON.KEKA.SC.Y.0136.000000T0000Z-251219T0300Z/ /O.CON.KEKA.GL.W.0057.251219T0300Z-251219T1700Z/ Pt St George to Cape Mendocino out 10 nm- 833 PM PST Wed Dec 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THURSDAY TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 7 PM Thursday to 9 AM PST Friday. For the Small Craft Advisory, until 7 PM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-181245- /O.CON.KEKA.SC.Y.0137.000000T0000Z-251218T1400Z/ /O.CON.KEKA.GL.W.0057.251218T1400Z-251219T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 833 PM PST Wed Dec 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 40 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM Thursday to 9 AM PST Friday. For the Small Craft Advisory, until 6 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-181245- /O.CON.KEKA.SC.Y.0136.000000T0000Z-251218T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 833 PM PST Wed Dec 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
800 WHUS76 KEKA 181112 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 312 AM PST Thu Dec 18 2025 PZZ475-181915- /O.CAN.KEKA.SC.Y.0136.000000T0000Z-251218T1400Z/ /O.NEW.KEKA.SC.Y.0138.251219T0600Z-251219T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 312 AM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 PM this evening to 9 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-181915- /O.CON.KEKA.SC.Y.0136.000000T0000Z-251219T0300Z/ /O.CON.KEKA.GL.W.0057.251219T0300Z-251219T1700Z/ Pt St George to Cape Mendocino out 10 nm- 312 AM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 9 AM PST Friday. For the Small Craft Advisory, until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-181915- /O.CON.KEKA.SC.Y.0137.000000T0000Z-251218T1400Z/ /O.CON.KEKA.GL.W.0057.251218T1400Z-251219T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 312 AM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 50 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PST Friday. For the Small Craft Advisory, until 6 AM PST early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
354 WHUS76 KEKA 181844 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1044 AM PST Thu Dec 18 2025 PZZ450-190245- /O.CON.KEKA.SC.Y.0136.000000T0000Z-251219T0300Z/ /O.CON.KEKA.GL.W.0057.251219T0300Z-251219T1700Z/ Pt St George to Cape Mendocino out 10 nm- 1044 AM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 12 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 9 AM PST Friday. For the Small Craft Advisory, until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-190245- /O.CON.KEKA.GL.W.0057.000000T0000Z-251219T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1044 AM PST Thu Dec 18 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-190245- /O.CON.KEKA.SC.Y.0138.251219T0600Z-251219T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1044 AM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 PM this evening to 9 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
002 WHUS76 KEKA 182242 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 242 PM PST Thu Dec 18 2025 PZZ450-190645- /O.CON.KEKA.SC.Y.0136.000000T0000Z-251219T0300Z/ /O.CON.KEKA.GL.W.0057.251219T0300Z-251219T1700Z/ Pt St George to Cape Mendocino out 10 nm- 242 PM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 12 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 9 AM PST Friday. For the Small Craft Advisory, until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-190645- /O.CON.KEKA.GL.W.0057.000000T0000Z-251219T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 242 PM PST Thu Dec 18 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-190645- /O.CON.KEKA.SC.Y.0138.251219T0600Z-251219T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 242 PM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 PM this evening to 9 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
800 WHUS76 KEKA 190242 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 642 PM PST Thu Dec 18 2025 PZZ450-191045- /O.EXP.KEKA.SC.Y.0136.000000T0000Z-251219T0300Z/ /O.CON.KEKA.GL.W.0057.251219T0300Z-251219T1700Z/ Pt St George to Cape Mendocino out 10 nm- 642 PM PST Thu Dec 18 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-191045- /O.CON.KEKA.GL.W.0057.000000T0000Z-251219T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 642 PM PST Thu Dec 18 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-191045- /O.CON.KEKA.SC.Y.0138.251219T0600Z-251219T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 642 PM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 PM this evening to 9 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
046 WHUS76 KEKA 190430 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 PM PST Thu Dec 18 2025 PZZ450-191230- /O.CON.KEKA.GL.W.0057.000000T0000Z-251219T1700Z/ Pt St George to Cape Mendocino out 10 nm- 830 PM PST Thu Dec 18 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-191230- /O.CON.KEKA.GL.W.0057.000000T0000Z-251219T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 830 PM PST Thu Dec 18 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 12 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-191230- /O.EXB.KEKA.SC.Y.0138.251219T1000Z-251219T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 830 PM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 2 AM to 11 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-191230- /O.EXT.KEKA.SC.Y.0138.251219T0600Z-251219T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 830 PM PST Thu Dec 18 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
332 WHUS76 KEKA 191111 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 311 AM PST Fri Dec 19 2025 PZZ450-191915- /O.CAN.KEKA.GL.W.0057.000000T0000Z-251219T1700Z/ /O.EXB.KEKA.SC.Y.0138.000000T0000Z-251220T0500Z/ Pt St George to Cape Mendocino out 10 nm- 311 AM PST Fri Dec 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-191915- /O.CAN.KEKA.GL.W.0057.000000T0000Z-251219T1700Z/ /O.EXB.KEKA.SC.Y.0138.000000T0000Z-251220T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 311 AM PST Fri Dec 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-191915- /O.EXT.KEKA.SC.Y.0138.000000T0000Z-251220T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 311 AM PST Fri Dec 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-191900- /O.CON.KEKA.SC.Y.0138.000000T0000Z-251219T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 311 AM PST Fri Dec 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 16, 11:42 PM PST, 14 hours 35 minutes earlier. Its key messages:
- Moderate to locally heavy rainfall into Wednesday morning with a 5% chance for minor urban and small stream flooding for Del Norte, Humboldt, Trinity and northern Mendocino Counties.
- A 15% chance for minor flooding late Thursday night through Friday with another round of moderate to locally heavy rain.
- More rain with a 5% chance for minor flooding over the weekend.
- Stronger wind gusts from 45 to 60 mph expected Thursday night and Friday morning for coastal headlands and mountains of Del Norte and northern Humbodlt.
- Snow levels falling to 3500 to 4500 feet Wednesday with very little or no snow accumulations expected.
- Another powerful storm possible this weekend.
Area forecast discussion, Dec 16, 11:42 PM PST, 14 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1142 PM PST Tue Dec 16 2025
.SYNOPSIS...Moderate to locally heavy rain into Wednesday morning
for mostly Del Norte, Humboldt, Trinity and northern Mendocino
Counties. Lingering showers expected Wednesday and Thursday.
Moderate to heavy rain and breezy southerly winds arrive again
Thursday through Friday. More rain and strong gusty winds will be
possible this weekend.
&&
.KEY MESSAGES...
- Moderate to locally heavy rainfall into Wednesday morning with
a 5% chance for minor urban and small stream flooding for Del
Norte, Humboldt, Trinity and northern Mendocino Counties.
- A 15% chance for minor flooding late Thursday night through
Friday with another round of moderate to locally heavy rain.
- More rain with a 5% chance for minor flooding over the weekend.
- Stronger wind gusts from 45 to 60 mph expected Thursday night
and Friday morning for coastal headlands and mountains of Del
Norte and northern Humbodlt.
- Snow levels falling to 3500 to 4500 feet Wednesday with very
little or no snow accumulations expected.
- Another powerful storm possible this weekend.
&&
.DISCUSSION...Moderate to heavy rainfall has been observed as an
IVT plume passes through the region, particularly over windward
facing terrain. Sharp rises in some rivers, creeks, and streams
are also observed early Wednesday morning.
Chances for wind gusts from 45-50 mph for the Del Norte coast
increases Thu night into Fri morning as a 925mb speed max around
45-55kt develops in advance of the next front Thu. Lacking
instability will prevent these stronger winds from reaching the
surface, but the ridges of Del Norte, Crescent City area, and the
King Range are expected to see 40 to 50 mph wind gusts. A wind
advisory has been hoisted.
Above average warmth will keep snow snow levels quite high in
general through Fri. Snow levels will drop to 3500-4500 feet on
Wed but precip amounts will fall off and any accumulations will be
very light. Snow level rapidly increase again Thu night in advance
of the next IVT plume.
Frontal boundary on Friday will eventually sag south into srn Mendo
and srn Lake by Sat morning and precip will wind down in the
north. Precip may continue for southern zones. Models diverge on
development of a new frontal wave and northward surge of IVT this
weekend later in the weekend. We could be in store for more heavy
rain and strong winds this weekend or early next week. Looking at
the chance of IVT > 250 kg/m/s the following week Dec 22-26,
confidence is moderate to high in wet weather continuing for the
latter portion of Dec. IVT diagrams do show a southward shift in
IVT but this may shift back northward. Stay tuned.
&&
.AVIATION...Showers continue to bring MVFR to LIFR conditions to the
airports across the area. Breezy southerly winds continue, but are
expected to switch to northwest and diminish towards morning.
Conditions are expected to improve around 11 to 14Z this morning
from north to south as the showers move out of the area. Confidence
is fairly high that conditions will be VFR through the day with
light northwesterly winds. Tonight offshore flow is expected to keep
the coast VFR through much of the night, although interior valleys
will likely see fog. MVFR conditions are briefly possible at the
coast early Thursday. MKK
&&
.MARINE...Southerly winds of 15 to 25 kt continue across the waters
early this morning. These are expected to switch to the northwest
towards morning. These winds north to northwest winds will diminish
to 5 to 15 kt by midday. Wednesday afternoon the northwest swell is
expected to increase once again to around 10 to 13 feet. For the
northern waters have expected to small craft advisory right through
the start of the gale watch. The swell is expected to briefly reach
10 feet in the southern outer waters and the small craft advisory
remains in effect for that.
Wednesday night into Thursday the winds are expected to become
southerly again. These are expected to increase to 15 to 30 kt
midday Thursday through early Friday morning. Some gusts to gale
force are likely in the northern waters. The gale watch in the
northern outer waters remains on track and have added a gale watch
to the northern inner waters.
Friday and Saturday the winds are expected to diminish and generally
be less than 20 kt. Another weather system is expected on Saturday,
but there is wide variability in the model solutions on that. There
is certainly the potential for gales, but there are also a lot of
solutions with lower winds. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 7 PM PST Thursday for PZZ450.
Gale Watch from Thursday evening through Friday morning for
PZZ450.
Small Craft Advisory until 6 AM PST Thursday for PZZ470.
Gale Watch from Thursday morning through Friday morning for
PZZ470.
Small Craft Advisory from 6 PM Wednesday to 6 AM PST
Thursday for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Dec 17, 8:37 AM PST, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
837 AM PST Wed Dec 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM Rain 8 NW Blocksburg 40.37N 123.73W
12/17/2025 M3.70 Inch Humboldt CA Trained Spotter
Corrects previous rain report from 8 NW
Blocksburg. 3.7 inches reported since 8 AM
yesterday.
&&Local storm report, Dec 17, 9:07 AM PST, 5 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
907 AM PST Wed Dec 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM Landslide 3 SW Helena 40.74N 123.18W
12/17/2025 Trinity CA Law Enforcement
Rockslide covering both lanes of Highway
299.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:29 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 59 hr |
| Dec 17, 2:46 AM PST | Areal Flood Advisory | EKA | Humboldt, Mendocino, Trinity | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.